MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was removed from the right eye and replaced during the same procedure due to the lead haptic coming out and causing a tear in the capsule bag.The issue was observed after insertion.Another johnson and johnson iol was implanted as replacement (different model, zma00 (3-piece lens), different diopter, 19.0).There was no patient injury.A vitrectomy and sutures were required.No further information was required.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown; requested but not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received which reported that the lead haptic of the intraocular lens (iol) caught on the posterior capsule, causing it to tear.The iol was fully inserted and then removed and replaced with another device during the same procedure on (b)(6) 2023.On (b)(6) 2023, the patient had cornea edema and was referred to the retinal specialist.No medication was given to treat the edema.It is unknown if the corneal edema has resolved.The patient was supposed to return for follow-up on (b)(6) 2023, but the patient rescheduled appointment to (b)(6) 2023.No further information was provided.The following fields have been updated accordingly: section a5: ethnicity: hispanic/latino.Section a4: patient weight: 140 pounds.Correction: it was originally reported that section b3: date of event was apr 14, 2023, however, based on the additional information provided, the date of event was actually apr 13, 2023.The following field has been updated accordingly: section b3: date of event: apr 13, 2023.Please note that the information reported in sections d2 (common device name), h6 (health effect -clinical code and medical device problem code) and section g1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLCTY TECNIS SYMF ERV OB
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16857531
Report Number3012236936-2023-01128
Device Sequence Number15610122
Product Code POE
UDI-Device Identifier05050474761797
UDI-Public(01)05050474761797(17)250725
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic